Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 34, NWS Melbourne, FL

April 15, 2022Indian River County, Okeechobee County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 15, 2022, 1:57 PM EDT for Indian River County, Okeechobee County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2022, 1:57 PM EDT (17:57 UTC)
Expired
Apr 15, 2022, 2:14 PM EDT
In force
17 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Indian River County, FL, Okeechobee County, FL

The radar

The Melbourne radar (KMLB), 54 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2022-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1987 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2022-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1987 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

309 
WUUS52 KMLB 151757
SVRMLB
FLC061-093-151830-
/O.NEW.KMLB.SV.W.0034.220415T1757Z-220415T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
157 PM EDT Fri Apr 15 2022

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  North central Okeechobee County in east central Florida...
  Southwestern Indian River County in east central Florida...

* Until 230 PM EDT.

* At 156 PM EDT, a severe thunderstorm was located near Blue Cypress
  Lake, and is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  north central Okeechobee and southwestern Indian River Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2756 8065 2762 8091 2764 8090 2764 8087
      2770 8087 2775 8085 2769 8062
TIME...MOT...LOC 1756Z 026DEG 2KT 2766 8076 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Weitlich
1 follow-up statement
735 
WWUS52 KMLB 151814
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
214 PM EDT Fri Apr 15 2022

FLC061-093-151823-
/O.CAN.KMLB.SV.W.0034.000000T0000Z-220415T1830Z/
Okeechobee FL-Indian River FL-
214 PM EDT Fri Apr 15 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OKEECHOBEE AND
SOUTHWESTERN INDIAN RIVER COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 2756 8065 2762 8091 2764 8090 2764 8087
      2770 8087 2775 8085 2769 8062
TIME...MOT...LOC 1812Z 026DEG 2KT 2765 8076 

$$

Weitlich

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 11:41 AM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Apr 15, 11:41 AM EDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1141 AM EDT Fri Apr 15 2022

.UPDATE...

It's a little more active this morning than the past couple of
days with radar imagery showing scattered showers and lightning
storms near the Treasure Coast with numerous showers and isolated
lightning storms just offshore south of Brevard county. Surface
analysis charts show the tail end of the frontal boundary that's
been slowly moving across the Deep South and into central Florida
now draped across portions of central Florida which is actually a
little farther south than anticipated/previously modeled. Water
vapory imagery makes this apparent with an abundance of moisture
seen in the low-to-mid levels just to the south and east of Cape
Canaveral but much drier air is observed to the north and west.

The aforementioned setup indicates a drier and more stable airmass
is now in place north of the Cape with more moist and unstable
conditions to the south and east. Additionally, to the north and
west of the Cape, winds back to the north-northeast with winds
veering to the southeast to the south which further signals the
front has stalled across east-central Florida. Furthermore, this
morning's observed skew-t soundings, as well as forecast skew-t
soundings show that the drier air has won to this point and will likely
limit POPs somewhat today thanks to high pressure over the
western Atlantic, in addition to, an area of high pressure over
the Carolinas. The "high pressure sandwich" has led to drier air
than many of the hi-res models have tried to paint over the area
recently, especially in the mid-levels. Would think that guidance
is too aggressive again today, especially the CAMs unless the
boundary lifts back north and moisture is pulled northward,
however, confidence isn't great that will occur, especially due
to persistence.

Therefore, I've adjusted POPs downwards, especially to the north
and west of Cape Canaveral where the driest air is located due to
the proximity to the mid- level ridge with synoptic forcing
weakening inland into the evening as the shortwave trough moves
farther off the coast of Florida. The best chance for showers and
lightning storms will be to the south and west of Cape Canaveral
and especially towards the far southern interior towards Lake
Okeechobee and the Treasure Coast as sea breeze interactions occur
with the frontal boundary and trigger isolated to scattered
showers and lightning storms to develop this afternoon with
diurnal heating aiding in convective development. Rain chances
will diminish towards sunset with drier air expected to filter in
from the northwest overnight. Isolated strong storms cannot be
ruled out with moderate instability, sufficient bulk shear,
steepening lapse rates, 800-1,000 J/kg of DCAPE, and cool
temperatures aloft with temperatures at 500mb around -12C. Any
strong storms that develop will have the potential to produce
small hail, wing gusts of 40 to 50mph, heavy rainfall with minor
flooding possible, and frequent lightning strikes. Afternoon highs
are forecast to top out in the low to upper 80s with the warmest
temperatures expected well inland.

&&

.PREV DISCUSSION... /issued 358 AM EDT Fri Apr 15 2022/

.DISCUSSION...

Current...Continued warm and humid across ECFL early this morning
with light to calm winds at the surface. Temperatures remain well
into the 60s to L70s areawide with dewpoints also in the 60s to
around 70. Considerably to MCloudy skies with mainly dry conditions
presently across land and increasing convection over the local
coastal waters, especially Gulf Stream. The low-level winds are
light and we will be monitoring for any low stratus or patchy fog,
especially across areas of the interior that realized measurable
precip this past night. A weakening frontal boundary across north FL
continues to sink slowly southward. This feature may lie near/across
the I-4 corridor by around sunrise this morning. The local HRRR
keeps land mostly dry for the remainder of the night, but cannot
rule out a sprinkle or isolated shower.

Today-Tonight...The aforementioned front will continue to sink
across the central/south-central peninsula during the day and become
hard to discern by late in the day as predominant NE/ENE/E flow
encompasses ECFL. Adequate PWAT values of 1.40-1.70" will pool
across the area. Our 500 mb temps remain between -11C/-12C areawide.
As the atmosphere heats the land and onshore flow becomes
established and (ECSB) pushes inland by early this afternoon, we
will see an increase in PoP chances. Weak shortwave energy will aid
in convective development across the southern half of the peninsula
today. Highest PoPs (50pct) will reside from near the Cape
southward. As the activity becomes more organized it will push
southwestward with the majority of convection in western/southern FL
by early evening. A few strong storms cannot be ruled out this
afternoon, especially south of Melbourne and toward Lake Okeechobee.
Primary storm threats remain occasional to frequent cloud-to-ground
lightning strikes, locally heavy downpours, gusty winds of 40 to 50
mph and small hail. Our onshore flow will veer more ESE/SE this
evening and overnight with generally dry conditions as we venture
further past sunset.

Afternoon highs remain above seasonal normals, near 80 to L80s at
the coast and M-U 80s further into the interior. Overnight lows mild
and conditions humid with values mainly in the 60s to around 70. We
may see some patchy fog late overnight into early Sat morning,
especially away from the coast across the interior.

Saturday-Sunday...The unsettled pattern will continue into the
weekend, with Sunday remaining the more active day of the period
with an approaching front. A mid level ridge across the central US
on Saturday will slide slowly eastward towards the Mid-Atlantic
states on Sunday. At the same time, an upper level trough over the
Great Lakes region on Saturday afternoon will begin to slowly move
eastward into Sunday, pushing a cold front into the Deep South which
is expected to stall over NE Florida on Sunday.

Locally, expect increased moisture over the area through the period,
with the east coast sea breeze forming each afternoon. Lingering
moisture into Saturday from the frontal passage on Friday along with
the the east coast sea breeze, will aid in forming afternoon showers
and lightning storms. While the models are not in great agreement
for Saturday, especially with intensity, activity is generally
favored across the southern interior. Forecast PW values for
Saturday are not that enthusiastic (generally less than 1.50"),
thus, have leaned on the drier side and limited the higher precip
chances (PoP 30 percent) to the far western interior of Osceola and
Okeechobee counties.

Moisture is then expected to increase out ahead of the approaching
cold front and spread across the area on Sunday, with forecast PW
values on Sunday ranging from 1.48" to 1.70". A few storms may be
strong as forecast soundings continue to show modest CAPE (1500-2000
J/kg), sufficient shear (SFC-6km ranging from 16 to 28 kt), and cool
temperatures aloft (500mb temperatures ranging from -11 to -13 C)
through the time frame. Main storm threat with any strong storm will
be gusty winds, frequent lightning, heavy rainfall, and small hail.
Afternoon temperatures will continue the warming trend with highs in
the low to mid 80s along the coast, and mid to upper 80s across the
interior. Overnight lows will be in the mid to upper 60s, except low
60s across the far north.

Monday-Thursday...The aforementioned cold front will push through
east central Florida on Monday, with high pressure building over the
region behind the front. Expect scattered to numerous showers and
scattered lightning storms on Monday afternoon as the frontal
boundary pushes through. Adequate moisture will remain over east
central Florida Monday night and into Tuesday morning, supporting
isolated to scattered showers and isolated lightning storms (early
evening), with the highest PoPs occurring along the coastal
communities, extending as far inland as eastern Seminole to eastern
Okeechobee counties. Precip chances decrease into Tuesday afternoon
as dry air begins to push in, however, isolated to scattered showers
will be possible from Port Canaveral to Orlando southward, with the
best chance for isolated lightning storms occurring across Martin
County. Precip chances will remain limited Wednesday and Thursday
with isolated to scattered showers possible, mainly south of the I-4
corridor. Southwest winds on Monday morning will veer northward in
the afternoon behind the front, with an east coast sea breeze
expecting to form and push inland. Breezy conditions expected
Tuesday through Thursday with northeast winds 10-13 mph across the
interior and just below 15 mph along the coast, with higher gusts
possible.

Afternoon temperatures will see a slight cool down behind the front,
with temperatures around to slightly above normal for this time of
year on Monday, before becoming more seasonable Tuesday and
Wednesday behind the front. Temperatures will return to around to
slight above normal on Thursday. Max temperatures will be in mid 80s
across the interior and low 80s along the coast on Monday, with
temperatures falling to the upper 70s to low 80s Tuesday and
Wednesday. Temperatures will then increase back to the mid 80s
across the interior and low 80s along the coast on Thursday as a
warming trend begins. Overnight lows will range from low 60s to to
mid 60s on Monday, Wednesday and Thursday, and low 60s, except upper
50s across the far north, on Tuesday. Min RH values will begin to
fall as dry air filters into the area behind the front, with Min RH
values falling into the low to mid 40s across Lake county on Tuesday
and from Kissimmee to Daytona Beach northward and westward on
Wednesday and Thursday.

&&

.AVIATION...Light winds early this morning and will be on the
lookout for pockets of low stratus and patchy fog, especially near
interior TAF sites where last evening's rain fell. Generally VFR
from mid-morning on, though generally considerable cloudiness
forecast as a weakening frontal boundary slides south into the
central peninsula. An onshore flow regime develops by late
morning/early afternoon and will provide a focus for scattered
shower and isolated lightning storm development this afternoon with
increasing coverage/intensity from near the Cape south and westward.
MVFR CIGs/VSBYs invof convection. Tempo groups as appropriate and as
confidence allows. Activity spreads into southern/western FL by
early evening. Light ESE/SE winds tonight.

&&

.MARINE...Decent instability and energy aloft along with adequate
moisture will promote SCT showers/lightning storms this morning,
especially across the Gulf Stream, as a weak frontal boundary
slides south into the area. As the sea breeze becomes established
late morning/early afternoon, showers/storms will favor inland
areas with the onshore flow regime taking convection into the
western/southern peninsula by early evening. Some strong storms
early and along the coast early this afternoon, featuring cloud-
to-water lightning strikes, heavy downpours, gusty winds in excess
of 34 kts and coin- size hail. Winds/seas locally higher invof
stronger activity. Boating conditions appear to improve late in
the day and this evening.

Southerly light winds may transition to a northerly component early
this morning into early afternoon across the Volusia waters on the
backside of this weakening boundary. An onshore wind component
develops areawide by early afternoon. Outside of showers and storms
wind speeds generally AOB 15 kts, but directional component will
become distorted at times due to the convection. Winds veer more ESE
this evening and SE/SSE overnight. Seas generally 2-3 ft today and
may build to 4-5 ft well offshore north of the Cape overnight.

Saturday-Tuesday...Expect an unsettled pattern this weekend and into
early next week as moisture increases across the local area ahead of
an approaching cold front. Thus, isolated to scattered showers and
lightning storms expected each afternoon through the weekend. The
next frontal boundary is expected to push through Monday, which will
bring scattered to numerous showers and scattered lightning storms
to the local waters. Precip and storm chances will decrease Tuesday,
with isolated to scattered showers and storms possible, mainly from
Port Canaveral southward. The east coast sea breeze is expected to
form in the afternoon through Monday, with wind speeds around 10 KT,
before northeast flow dominates on Tuesday with wind speeds 15-20 KT
by the afternoon. Seas will be 2 to 3 ft this weekend before seas
build to 5 ft in the offshore waters on Monday, and up to 6 ft on
Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  82  66  85  66 /  30   0  20  20
MCO  88  67  91  69 /  30   0  20  10
MLB  82  68  84  67 /  40  10  20  20
VRB  84  67  85  66 /  50  10  20  20
LEE  86  67  88  68 /  20   0  20   0
SFB  86  66  89  68 /  30   0  20  10
ORL  88  68  91  70 /  30   0  20  10
FPR  83  67  85  66 /  50  10  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT TERM...Fehling
LONG TERM....Weitlich
AVIATION...Fehling
Hazardous weather outlook, Apr 15, 4:00 AM EDT, 9 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
400 AM EDT Fri Apr 15 2022

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-160000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
400 AM EDT Fri Apr 15 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
As the atmosphere heats, along with pooling moisture, the local
sea breeze and additional mesoscale boundary interactions will
promote scattered showers and lightning storms, highest coverage
from the Cape southward late this morning through the afternoon.
From mid to late afternoon the increasing coverage and intensity
of storms will focus across the interior, especially south of
Orlando as activity pushes deeper into western and southern
Florida.

Primary storm threats will be occasional to frequent cloud-to-
ground lightning strikes, heavy downpours, locally strong wind
gusts of 40 to 50 mph in strongest activity, and perhaps some
small hail.

.RIP CURRENT IMPACT...
There remains a Moderate risk of life-threatening rip currents at
all Central Florida Atlantic beaches today. Remember to always
swim within sight of a lifeguard and never enter the surf alone.

.MARINE THUNDERSTORM GUST IMPACT...
Lightning storms will be capable of producing winds up to 35
knots on inland lakes, the Intracoastal Waterway and adjacent
Atlantic waters.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Isolated to scattered lightning storms are forecast across east-
central Florida each afternoon and evening through the weekend and
into early next week. Occasional lightning strikes, heavy
downpours, and gusty winds will be the main threats with storms.

A Moderate risk for dangerous rip currents will continue into the
weekend.

Poor to Hazardous boating conditions return to the local Atlantic
waters late Monday through the middle of next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Sedlock

In the hours before

Special weather statement, Apr 15, 12:50 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1250 PM EDT Fri Apr 15 2022

FLZ046-151730-
Seminole FL-
1250 PM EDT Fri Apr 15 2022

...A strong thunderstorm will impact portions of southeastern
Seminole County through 130 PM EDT...

At 1250 PM EDT, Doppler radar was tracking a strong thunderstorm near
Geneva. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Oviedo, Chuluota and Geneva.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2876 8115 2875 8106 2872 8103 2871 8104
      2870 8102 2868 8102 2867 8101 2861 8104
      2861 8122 2862 8122
TIME...MOT...LOC 1650Z 012DEG 3KT 2869 8110

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Weitlich
Special weather statement, Apr 15, 1:02 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Melbourne FL
102 PM EDT Fri Apr 15 2022

FLZ154-254-151745-
Inland Indian River FL-Coastal Indian River FL-
102 PM EDT Fri Apr 15 2022

...A strong thunderstorm will impact portions of central Indian River
County through 145 PM EDT...

At 102 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fellsmere. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sebastian, Fellsmere, Roseland and Vero Lake Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2766 8051 2769 8072 2782 8068 2782 8051
      2783 8051 2783 8050
TIME...MOT...LOC 1702Z 012DEG 3KT 2779 8060

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Weitlich
Special weather statement, Apr 15, 1:05 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Melbourne FL
105 PM EDT Fri Apr 15 2022

FLZ045-046-151730-
Orange FL-Seminole FL-
105 PM EDT Fri Apr 15 2022

...A strong thunderstorm will impact portions of southeastern
Seminole and east central Orange Counties through 130 PM EDT...

At 105 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chuluota, moving south at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Orlando, Oviedo, Wedgefield, Avalon Park and Bithlo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2866 8122 2865 8101 2845 8101 2846 8131
TIME...MOT...LOC 1705Z 011DEG 14KT 2863 8111

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Weitlich
Special weather statement, Apr 15, 1:19 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Melbourne FL
119 PM EDT Fri Apr 15 2022

FLZ045-053-151800-
Osceola FL-Orange FL-
119 PM EDT Fri Apr 15 2022

...A strong thunderstorm will impact portions of southeastern Orange
and northeastern Osceola Counties through 200 PM EDT...

At 118 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Lone Cabbage Fish Camp, moving southwest at 10
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern Orange
and northeastern Osceola Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2839 8106 2835 8087 2812 8091 2825 8116
TIME...MOT...LOC 1718Z 040DEG 7KT 2830 8100

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Weitlich
Special weather statement, Apr 15, 1:37 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
137 PM EDT Fri Apr 15 2022

FLZ254-151800-
Inland Indian River FL-
137 PM EDT Fri Apr 15 2022

...A strong thunderstorm will impact portions of southwestern Indian
River County through 200 PM EDT...

At 137 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blue Cypress Lake, moving south at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern Indian
River County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2761 8078 2764 8078 2764 8079 2774 8074
      2774 8060 2760 8059
TIME...MOT...LOC 1737Z 006DEG 11KT 2770 8067

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Leahy
Special weather statement, Apr 15, 1:52 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
152 PM EDT Fri Apr 15 2022

FLZ045-144-151815-
Orange FL-Southern Lake County FL-
152 PM EDT Fri Apr 15 2022

...A strong thunderstorm will impact portions of west central Lake
and west central Orange Counties through 215 PM EDT...

At 151 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Apopka, moving south at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Apopka, Winter Garden, Ferndale, Zellwood and Lake Apopka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2876 8172 2873 8157 2856 8157 2860 8184
TIME...MOT...LOC 1751Z 010DEG 7KT 2867 8167

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Leahy

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 9:55 PM EDTSpecial Weather StatementMLBOrange50 min
Apr 15, 11:46 AM EDTAreal Flood AdvisoryMLBSaint Lucie59 min
Apr 15, 12:50 PM EDTSpecial Weather StatementMLBSeminole40 min
Apr 15, 1:02 PM EDTSpecial Weather StatementMLBIndian River43 min
Apr 15, 1:05 PM EDTSpecial Weather StatementMLBSeminole25 min
Apr 15, 1:19 PM EDTSpecial Weather StatementMLBOsceola41 min
Apr 15, 1:28 PM EDTSevere Thunderstorm WarningMLBOrange30 min
Apr 15, 1:37 PM EDTSpecial Weather StatementMLBIndian River23 min
Apr 15, 1:52 PM EDTSpecial Weather StatementMLBLake23 min
Apr 15, 2:12 PM EDTSpecial Weather StatementMLBLake33 min
Apr 15, 2:19 PM EDTSpecial Weather StatementMLBOsceola26 min
Apr 15, 2:34 PM EDTSpecial Weather StatementMLBLake26 min
Apr 15, 2:37 PM EDTSpecial Weather StatementMLBOkeechobee23 min
Apr 15, 2:58 PM EDTSpecial Weather StatementMLBSeminole32 min
Apr 15, 3:00 PM EDTSpecial Weather StatementMLBOkeechobee30 min
Apr 15, 3:34 PM EDTSpecial Weather StatementMLBOrange26 min
Apr 15, 4:07 PM EDTSpecial Weather StatementMLBOrange23 min
Apr 15, 4:28 PM EDTSpecial Weather StatementMLBOrange47 min
Apr 15, 4:51 PM EDTSpecial Weather StatementMLBOrange39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.